Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Taking medication for high blood pressure and have minor pain in the top and back of head. How long does minor pain pressure last?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2472 Questions
Question
I am taking medication for high blood pressure and have been on it for 12 days along with a water pill. I still occassionally feel a minor pain in the top and back of my head. My head stated throbbing which my pressure went up 160/90 but went down to 140/90.\ befor I left the doctor's office. My water pill dosage was increased. How long does minor pain pressure might last?
Posted Sat, 2 Nov 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Robert Galamaga 24 minutes later
Brief Answer:
Blood pressure

Detailed Answer:
Hello and thank you for sending your question.

It can take some time to get blood pressure under control. I think the symptoms you are experiencing might be a fluctuation in your blood pressure. As you continue to take the blood pressure medication your body will slowly bring your blood pressure down to a more acceptable level.

headaches are very commonly associated with elevated blood pressure. This might be the case for you. A lot of different things can elevate the blood pressure including stress and anxiety. I'm not sure if that was part of what you're experiencing at the time.

it can take several weeks for blood pressure medication to get to a good therapeutic effect. We usually wait at least a month or two before adjusting. Your doctor may need to increase the dose of the blood pressure medication or possibly the water pill.

I would encourage you to measure your blood pressure on a regular basis for the next couple of weeks. If you don't have a blood pressure monitor at home you can do this at a local pharmacy perhaps.

thank you again for sending your question. I hope I gave you some helpful information. If you have additional concerns that you would like to review please let me know right here.

Dr. Galamaga


Above answer was peer-reviewed by
 
Follow-up: Taking medication for high blood pressure and have minor pain in the top and back of head. How long does minor pain pressure last? 31 hours later
If the pressure haven't stopped completely within a month although the water pill has been increased, what would be the next recommendation. Yes, I had been experiencing some anxiety and or stress. but I never had an elevated blood pressure reading before. My head only feels the presssure in certain areas. Will the increase blood pressure medication damage the heart, kidneys, and etc? If the pressure haven't stopped completely within a month although the water pill has been increased, what would be the next recommendation? Yes, I had been experiencing some stree/anxiety, but I never had an elevated blood pressure reading before which first caused throbbing in the top of my head. I still occcassionally feel slight and or minor pain in the back and on the side. It sometimes feel awkard when I hold it down or back. Will the increased medications damage the other organs like the heart, liver, and etc.?
 
 
Answered by Dr. Robert Galamaga 21 hours later
Brief Answer:
Followup

Detailed Answer:
The next step i to either increase the dosage of the add a medication from a different drug class to control the pressure.

Its not uncommon for patients to be on 2 or 3 medications to control blood pressure.

Dr. Galamaga
Above answer was peer-reviewed by
 
Follow-up: Taking medication for high blood pressure and have minor pain in the top and back of head. How long does minor pain pressure last? 3 hours later
If a patient is on 2 or 3 medications, how will they affect other organs in the body? Is it damaging to the patients health? I am not experincing headaches just feel some minor pressure like sorenesss at the head.It occcassionally goes and comes. I continue with my daily activities like walking and others. Is this an activity that I should be doing if I am trying to get blood pressure at a more acceptable level. I hope that it is not coming from something else inside the brains. Also, if a person gets on 3 medications and the blood pressure goes down at an acceptable level, how does the doctor get the patient off the medication without a relaspe?
 
 
Answered by Dr. Robert Galamaga 9 hours later
Brief Answer:
Follow up

Detailed Answer:
Hello again.

Generally with multiple medications to control blood pressure there is not necessarily any problem with organ function. Sometimes we do follow the function of the kidneys to make sure the kidneys are functioning properly with the blood pressure medication. Often when the blood-pressure comes under good control the doctor can continually monitor the patient and slowly adjust the doses of the medication as the blood-pressure comes under good control.

The problem with elevated blood pressure over a long period of time is that it can increase your risk of stroke as well as problems with your kidneys and your vision. For this reason I think it is important that you follow up closely with your doctor for adjustment of your medications.

I hope and expect that you will continue to feel better as your blood pressure comes under good control.

Thanks again for sending your question. I would encourage you to maintain a healthy active lifestyle with regular exercise and please try to work on a good healthy well-balanced diet.

Dr. Galamaga
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor